Police are issuing a warning to the public after drugs with high potency are being circulated in Surrey.
In just seven days, police have responded to five overdose deaths where the lethal drugs are believed to have been used.
Surrey RCMP issued the warning on Friday afternoon asking people using street drugs to take appropriate precautions.
Cpl. Sarbjit K. Sangha explains that high-potency fentanyl is being mixed with benzodiazepines and circulating in the North Surrey area.
The combination increases the risk of overdose.
"Street doses of fentanyl can come in various different forms including a variety of colours and textures or pressed into a pill form that can resemble legitimate prescription drugs,” says Sangha.
The potency of fentanyl can vary significantly. Police warn that even if you have bought it from the same dealer and it looks the same, it may not be.
Surrey RCMP are asking people to never use drugs alone and carry Narcan if using.
There are harm reduction services provided through Fraser Health where drugs can be checked.
For more help or information, you can contact the B.C. Alcohol and Drug Information and Referral Service Line at 1-800-663-1441.